MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC411Q-0720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature article titled "percutaneous transhepatic placement of plastic biliary stents: technical description and preliminary results, " one patient experienced cholangitis (requiring intervention).This was a prospective cohort single-arm single-center pilot study aimed to evaluate the feasibility and safety of percutaneous transhepatic (pth) placement of a plastic biliary stent (pbs) in patients with benign or malignant symptomatic obstructive jaundice (soj).Thirty-two patients with soj were included in the study and evaluated for technical success, clinical success and any complications and were followed-up between 30 and 60 days after stenting for the presence of stent occlusion.The study revealed a 100% and 93.7% technical and clinical success, respectively with 2 observed complications: transient haemobilia (which resolved without intervention) and cholangitis requiring antibiotic therapy and prolonged hospitalization.Hence the study concluded the placement of pbs by pth access was safe, effective, and feasible.The authoring physician confirmed these adverse effects occurred after the pbs 3-month follow-up exam using a clevercut 3v sphincterotome and a tjf-150 duodenoscope.The physician further confirmed there was no malfunction of either the tjf-150 or the clevercut 3v sphincterotome.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12377186
Report Number8010047-2021-10839
Device Sequence Number11737838
Product Code KNS
UDI-Device Identifier04953170371110
UDI-Public04953170371110
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-VC411Q-0720
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-150
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;